Thursday, November 15, 2007
To get out of the emergency room last Sat. (I may fill you in on it more later) I had to promise to take Zyprexa until I could see my primary care or neurologist. Then I went home and took one and my gross motor skills went south. I was none too happy, but since I slept 11 hours straight I decided to stick with it.
I have been taking it religiously, but not feeling much better. Unfortunately, I only had a few left from the spring--not even enough to last until my p.c. visit next Monday...
First, I called my neurostar's office and left a voice message. I did not hear back from them. The neuro-resident in the ER had told me she wasn't available then either. So I'm thinking she's in France, like in April, skiing Gstaad or something. I know she works hard, but why do I have crises when she's out of town? But, I digress.
Neuro's office called the next day to tell me to go through either the neuro clinic at the hospital or my primary care. So, next, I called primary care and talked to a nurse. The nurse felt I should go through the neuro resident that first prescribed Zyprexa, wherever he may be.
Then I remembered the trick-cyclist I saw last spring after my delusional episode, Dr. Full of Himself. He's an M.D. psychiatrist with another degree or two in pharmacology. Actually, I generally refer to him a "Hubba Hubba." So I called his office. I have the habit of putting business cards in my billfold. Once again, that came in handy. Himself could not reorder without seeing me again. Hubba had openings that afternoon (yesterday) or today. I conferred with the Boyfriend, and today at 1:30 worked best with his schedule. Truly a rotten way to spend vacation hours. Will have to try to make it up somehow.
Hubba asked me the usual 20 questions about where and how I was and when. He decided I have been mildly depressed for a few months. I should discontinue Zyprexa--wrong drug. I strongly felt that was worth the co-pay. I asked about Paxil. He said he didn't recommend it because a primary side effect is weight gain. (I didn't realize he was calling me fat until I got home. It's true. Am a pudge. Blaming lack of exercise plus strong desire for chocolates.) Anyway, he is putting me on Lexapro aka Escitalopram. Here's what Medline says are the side effects:
* changes in sex drive or ability
* increased sweating
* stomach pain
* excessive tiredness
* dry mouth
* increased appetite
* flu-like symptoms
* runny nose
Since I had vast bouts of nausea on Sat., I really hope I skip that one! I'll keep you posted--I'm hoping as a happier camper.
N.B. Isn't that a wonderful image? My friend Jenne just found it when looking for an avatar--somehow it's related to a librarian in Russia? Anyway, I love it.
Wednesday, November 14, 2007
Jesus Louis. I am out of my mind sometimes! (Enough with the exclamation points,) even if they do add to my girlish charms. The Offspring thinks I chat like a twelve year old. She doesn't understand what an accomplishment that is for someone just shy of half a century! Eek. That one just escaped. In any case, I came up with several interesting and/or funny things to say this morning. But I need to change blogs first. Just give me a minute. You may talk among your selves.
First: song lyrics are just song lyrics. Some song lyrics have deep meaning. Others not so deep; they are just lyrics. Kind of like great poetry vs. good poetry vs. doggerel. (Pause to reassure Spot he isn't doggerel.) (Another pause for a cleansing breath.)
Second: Saying I am not the Annoyed Librarian doesn't mean I am not depressed. I am depressed. Enough with the happy chatter.
Third: If you want to feel good about yourself, check out the online support groups>